Czechoslovak Mathematical Journal, first online, pp. 1-9


Maps on upper triangular matrices preserving zero products

Roksana Słowik

Received August 5, 2016.   First published October 9, 2017

Abstract:  Consider $\mathcal T_n(F)$ - the ring of all $n\times n$ upper triangular matrices defined over some field $F$. A map $\phi$ is called a zero product preserver on ${\mathcal T}_n(F)$ in both directions if for all $x,y\in{\mathcal T}_n(F)$ the condition $xy=0$ is satisfied if and only if $\phi(x)\phi(y)=0$. In the present paper such maps are investigated. The full description of bijective zero product preservers is given. Namely, on the set of the matrices that are invertible, the map $\phi$ may act in any bijective way, whereas for the zero divisors and zero matrix one can write $\phi$ as a composition of three types of maps. The first of them is a conjugacy, the second one is an automorphism induced by some field automorphism, and the third one transforms every matrix $x$ into a matrix $x'$ such that $\{y\in\mathcal T_n(F) xy=0\}=\{y\in\mathcal T_n(F) x'y=0\}$, $\{y\in\mathcal T_n(F) yx=0\}=\{y\in\mathcal T_n(F) yx'=0\}$.
Keywords:  zero product preserver; upper triangular matrix
Classification MSC:  15A99, 16U99
DOI:  10.21136/CMJ.2017.0416-16

PDF available at:  Springer   Institute of Mathematics CAS

References:
[1] J. Alaminos, M. Brešar, J. Extremera, A. R. Villena: Maps preserving zero products. Studia Math. 193 (2009), 131-159. DOI 10.4064/sm193-2-3 | MR 2515516 | Zbl 1168.47029
[2] I. Beck: Coloring of commutative rings. J. Algebra 116 (1988), 208-226. DOI 10.1016/0021-8693(88)90202-5 | MR 0944156 | Zbl 0654.13001
[3] P. Botta, S. Pierce, W. Watkins: Linear transformations that preserve the nilpotent matrices. Pac. J. Math. 104 (1983), 39-46. DOI 10.2140/pjm.1983.104.39 | MR 0683726 | Zbl 0446.15002
[4] I. Božić, Z. Petrović: Zero-divisor graphs of matrices over commutative rings. Commun. Algebra 37 (2009), 1186-1192. DOI 10.1080/00927870802465951 | MR 2510978 | Zbl 1185.16031
[5] M. Burgos, J. Sánchez-Ortega: On mappings preserving zero products. Linear Multilinear Algebra 61 (2013), 323-335. DOI 10.1080/03081087.2012.678344 | MR 3003427 | Zbl 1281.15029
[6] M. A. Chebotar, W.-F. Ke, P.-H. Lee: On maps preserving square-zero matrices. J. Algebra 289 (2005), 421-445. DOI 10.1016/j.jalgebra.2005.01.018 | MR 2142380 | Zbl 1094.16022
[7] M. A. Chebotar, W.-F. Ke, P.-H. Lee, N.-C. Wong: Mappings preserving zero products. Stud. Math. 155 (2003), 77-94. DOI 10.4064/sm155-1-6 | MR 1961162 | Zbl 1032.46063
[8] T. Fenstermacher, E. Gegner: Zero-divisor graphs of $2\times 2$ upper triangular matrix rings over $\Bbb Z_n$. Missouri J. Math. Sci. 26 (2014), 151-167. MR 3293812 | Zbl 1308.05065
[9] J. Hou, L. Zhao: Zero-product preserving additive maps on symmetric operator spaces and self-adjoint operator spaces. Linear Algebra Appl. 399 (2005), 235-244. DOI 10.1016/j.laa.2004.12.002 | MR 2151936 | Zbl 1068.47040
[10] B. Li: Zero-divisor graph of triangular matrix rings over commutative rings. Int. J. Algebra 5 (2011), 255-260. MR 2803507 | Zbl 1228.16026
[11] A. Li, R. P. Tucci: Zero divisor graphs of upper triangular matrix rings. Comm. Algebra 41 (2013), 4622-4636. DOI 10.1080/00927872.2012.706841 | MR 3169542 | Zbl 1291.16023
[12] P. Šemrl: Linear mappings preserving square-zero matrices. Bull. Aust. Math. Soc. 48 (1993), 365-370. DOI 10.1017/S0004972700015811 | MR 1248039 | Zbl 0795.15002
[13] R. Słowik: Maps on infinite triangular matrices preserving idempotents. Linear Multilinear Algebra 62 (2014), 938-964. DOI 10.1080/03081087.2013.801965 | MR 3232670 | Zbl 1305.15064
[14] L. Wang: A note on automorphisms of the zero-divisor graph of upper triangular matrices. Linear Algebra Appl. 465 (2015), 214-220. DOI 10.1016/j.laa.2014.09.035 | MR 3274672 | Zbl 1312.16026
[15] W. J. Wong: Maps on simple algebras preserving zero products I. The associative case. Pac. J. Math. 89 (1980), 229-247. DOI 10.2140/pjm.1980.89.229 | MR 0596933 | Zbl 0405.16006
[16] D. Wong, X. Ma, J. Zhou: The group of automorphisms of a zero-divisor graph based on rank one upper triangular matrices. Linear Algebra Appl. 460 (2014), 242-258. DOI 10.1016/j.laa.2014.07.041 | MR 3250541 | Zbl 1300.05187

Affiliations:   Roksana Słowik, Silesian University of Technology, Kaszubska 23, 44-100 Gliwice, Poland, e-mail: roksana.slowik@gmail.com

 
PDF available at: